Search the Community

Showing results for tags 'dystonia'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 5 results

  1. If you have a movement disorder (Tardive Dyskinesia , Dystonia, Akathisia, Myoclonus etc.), that you believe was caused by Effexor XR (or made worse by this drug), you are eligible to join a multi plaintiff lawsuit now forming. To join this lawsuit, please message me on this forum, or email me at effexortd@gmail.com. For US residents only. Posted by permission of Group Admin for informational purposes. Posting does not necessarily signify Group endorsement.
  2. After many years I am working on getting off Effexor (Venlafaxine) XR 75mg. Four days ago I switched from Venlafaxine XR 75mg to Venlafaxine 75mg, and am feeling some withdrawal symptoms! Emotionally upset, and constipation and gas. Should I be splitting this non-extended tablet and taking it every 12 hours? If anyone knows, please let me know. I am planning to taper very slowly, in small increments. Will see how it goes. Also, seven years ago I began developing a neck spasm, which developed and was diagnosed as Cervical Dystonia, also called Spastic Torticollis. It is painful and debilitating. Also have at this point soreness in my neck muscles, and spine, these symptoms have developed since the past year of not sleeping well (another symptom). Only in recent months I began to find that the drug may have caused this condition.
  3. Hey Guys, I found some info online about a law firm that is looking for people to come forward who have incurred movement disorders from psych meds. I called the number and spoke to the law firm, and I can vouch that they are serious. They spoke with me for an hour and I am also sending them my medical paperwork. Be assured that steps forward ARE being taken. I was so pleasantly surprised at how seriously the law firm took me, and how kind they were. Here is the information for others who want to call. This is what I copied and pasted from online, and it includes the phone number to call: "Have you come down with a movement disorder from psych meds, whether they were prescribed to you on-label OR off-label? Did you come down with permanent or temporary dystonia or dyskinesia or akathisia or myoclonus from psych meds? Please join me and others who are working with a law firm to hold the pharma companies accountable. Call Grisham and Barnhardt at 434-293-2939. Ask to speak with partner attorneys Tyler or Addison, or with their assistant/paralegal Bethany. Please, we need ALL the victims to come forward, no matter how long ago this happened to you!"
  4. Hello Everyone, This is my first post to introduce myself to this seemingly wonderful community of fellow survivors in the struggle. About 13 years ago, I had reached my threshold in my struggle with social anxiety, general anxiety, OCD, and depression. Around the time there had been a deluge of commercials on tv promoting SSRIs. I fell prey to a Paxil commercial and soon after decided that I wanted that same smile on my face as the actors on the commercial. I quickly got a prescription of Paxil and was on that for about 2 years and initially found it very helpful. I will admit as I look back that it had made me quite a different person -- much more confident, outspoken, and much less of a worrier. It was my huge mistake as I look back though that I did not couple the medication with CBT. I suppose it would have helped quite a bit if my PCP cared enough to push me towards that sort of therapy. Instead I got continued reassurance that SSRIs were a safe form of treatment. At some point two years later, I switched to Lexapro for a short time and then to Zoloft soon after. I stayed on Zoloft for the next 10 years or so. During that time there were countless occasions where I had decided that i wanted to get off the drug as I was skeptical that staying on any form of medication for an indefinite period of time was a good idea. In fact I soon began to realize that I was developing a lot of behavioral issues as a result of being on this drug. So I tried and tried but just could not complete my taper. Fast foward to January of 2015 I finally achieved the goal of completely coming off SSRIs. Sounds like a huge accomplishment but, that is when my problems just started. I started to develop a twisting in my torso. Initially I thought I was experiencing a hiatal hernia. It always felt like I had a lump in my throat. Then it started to get much more severe. While on the treadmill one day, I noticed that I could not maintain my stride and my jogging would turn into a gallop. It felt as if my pelvis completely started to just "drop" and sag from my body if that makes any sense. Eventually my neck would get involved along with my shoulders. And the one thing that I relished in life -- exercise and being active -- was taken away from me. Just walking it feels like my pelvis is just sort of swimming around and rocking back and forth with each stride. Sitting in a chair is not an easy or comfortable thing to do as it causes my body to twist more and more. Basically it's gotten to the point where just having as little physical activity during the day is the only way to manage my symptoms. Everyday I pray that this thing will somehow resolve itself. I am very sad and feel like I have so much life left to live. Somehow it's come to this where I hope that I will eat that one bowl of Chipotle containing e coli. In general I have a lot of morbid thoughts, because consciousness is a minute by minute struggle and suffering. I should stop here as ... as there is no benefit to anyone just dumping all of my sadness and regret onto these pages. Just wanted to introduce myself and hopefully be able to look back at this post one day in order to write my story of redemption and hope (I believe that God is good in spite of all this.)
  5. I'm very pleased to have found this site. Looking back over the last 19 years it is incredible how much I see myself in many of the posts on this site. Due to severe dystonia I've reduced Prozac from 40mg to 5mg over the last month and a half since. In December I read the book Prozac Backlash (PB) that describes many people that have this "EPS" response and that doctors DONT usually know about it (even though it apparently happened to the first human given Prozac in the late 70s) , and that people are typically unaware that it is happening unless asked, and also that it gets mistaken for or looks like "worse depression." I've felt SO much better since decreasing the dosage that I have hardly noticed anything that even comes close to as bad as having my neck, Jaw and shoulders locked together in dystonia. In fact it was so bad that I was sent to a neurosurgeon to be evaluated for surgery since my brachial plexus nerve on my right arm was severed by the vertebrae's c4-c5, causing me to lose the majority of my right bicep and triceps permanently I did not notice any negative signs until I started going down below 20mg. I did feel beat and tired intermittently, but I have felt like this for the last ten years easy. I noticed the windows and waves and they have not been too bad. I have found EMDR therapy to be a godsend and works very good to decrease emotional disturbances (guilt, anxiety anger, resentment etc.) triggered by thoughts or memories. My biggest problem at this point is not having anyone to talk to about this AND the dismissal I receive from people is very demoralizing. The windows have been quite nice (almost like reuniting with my old self) but I know I am becoming more and more sensitive. I'm currently raising my 2.5 yrs daughter and her mother clams up any time I talk about it and is so nonchalant. I have to beat this for my daughter who is the light of my entire universe ANY help, encouragement, ideas, conversations or support would be so very helpful. Thanks!!! Craig